Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 22, 2006, 4:50 PM CDT for Gove County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 4:50 PM CDT (21:50 UTC)
- Expired
- Jun 22, 2006, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 222151 FFWGLD KSC063-230045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 450 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 745 PM CDT * AT 446 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. AT 445 PM CDT...LAW ENFORCEMENT REPORTED 6 TO 8 INCHES OF WATER FLOWING OVER COUNTY ROAD S IN WEST CENTRAL GOVE COUNTY...ABOUT 2 MILES EAST OF THE LOGAN COUNTY LINE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3870 10082 3870 10028 3894 10028 3896 10081 $$ KILLINGSWORTH
2 follow-up statements
000 WGUS73 KGLD 222304 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 451 PM MDT THU JUN 22 2006 KSC063-230045- GOVE KS- 551 PM CDT THU JUN 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN GOVE COUNTY... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LAW ENFORCEMENT ALSO REPORTS THAT COUNTY ROAD S WEST OF GOVE TO THE COUNTY LINE STILL HAS WATER RUNNING OVER IT IN AT LEAST THREE DIFFERENT PLACES. THE FLOODING MAY HAVE WASHED OUT SOME SPOTS OF THE ROAD. AS A RESULT...THE ROAD HAS BEEN CLOSED FOR THE REST OF THE NIGHT. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA FOR THE NEXT COUPLE OF HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3870 10082 3870 10016 3893 10017 3896 10081 $$ BULLER
000 WGUS73 KGLD 230107 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 707 PM MDT THU JUN 22 2006 KSC063-230117- GOVE KS- 807 PM CDT THU JUN 22 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN GOVE COUNTY... THE THREAT FOR FLASH FLOODING HAS ENDED AND ANY LINGERING PRECIPITATION WILL REMAIN LIGHT. LAT...LON 3870 10082 3870 10016 3893 10017 3896 10081 $$ MCGUIRE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:30 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU JUN 22 2006 .DISCUSSION...MAIN FORECAST PROBLEM WILL BE CHANCE OF PRECIPITATION THROUGH THE PERIOD. SATELLITE SHOWING A PROGRESSIVE FLOW FROM THE EASTERN PACIFIC INTO THE WESTERN ATLANTIC. HOWEVER...FLOW OVER THE CENTRAL PACIFIC HAS BEGUN TO AMPLIFY AND RETROGRESS. THIS WILL PROBABLY HERALD THE CHANGE TO THE AMPLIFIED PATTERN OVER THE COUNTRY THAT HAS BEEN PROGGED BY THE MODELS. THREE SHORTWAVES TO NOTE IN THE PROGRESSIVE FLOW. FIRST ONE IS MOVING IN FROM SOUTHEAST WYOMING AND WESTERN NEBRASKA. SECOND ONE WAS MOVING THROUGH THE PACIFIC NORTHWEST. THIRD ONE IS APPROACHING THE PACIFIC NORTHWEST. MAIN FRONTAL BOUNDARY STILL LIES TO THE SOUTH OF THE FORECAST AREA WITH THE DEEPER LOW LEVEL MOISTURE TRAPPED TO THE SOUTH OF IT. AT JET LEVEL...MODELS INITIALIZED FINE. AT MID LEVELS...SATELLITE SHOW THE MODELS NOT TOO BAD. UKMET/GFS WERE CATCHING THE SHORTWAVE DETAILS IN THE PACIFIC THE BEST WITH THE GFS DOING SLIGHTLY BETTER ON THE LOW POSITIONS. HOWEVER...THE UKMET AND RUC LOOK TO BE CAPTURING THE SECOND AND THIRD SHORTWAVE POSITIONS THE BEST. ALSO THE RUC AND UKMET ARE CATCHING THE SOUTHEAST WYOMING SHORTWAVE THE BEST. HOWEVER...THE UKMET DAMPENS THIS SHORTWAVE OUT. MODELS HAVE TROUBLE WITH TROUGH POSITIONS AND STRENGTH OVER THE WESTERN AND CENTRAL PORTIONS OF THE COUNTRY. THE MODELS WERE TOO FAR EAST/NOT DEEP ENOUGH WITH SYSTEMS. THIS WAS ESPECIALLY TRUE OF THE EXITING SYSTEM TO OUR EAST THAT BROUGHT THE OVERNIGHT CONVECTION. THE GFS WAS THE CLOSEST BUT IT WAS TOO FAR EAST. THE PROBLEMS WERE NOT AS BAD OUT WEST. WITH THE EXCEPTION OF THE EXITING SYSTEM...THE UKMET WAS DOING SLIGHTLY BETTER ON THE HEIGHT FIELD OVER THE GFS. AT LOW LEVELS...MODELS DOING VERY WELL WITH CURRENT SITUATION. NAM IS DOING THE BEST RIGHT NOW ON THE WIND FIELD. GFS INITIALIZED A LITTLE BETTER THAN THE REST ON TEMPERATURES. WILL GO WITH A BLEND OF THE GFS/UKMET/NAM FOR THIS FORECAST. TONIGHT...INTERESTING COMPLICATED FORECAST FOR TONIGHT. THUNDERSTORMS HAVE BEEN ONGOING/APPROACHING FROM THE NORTHWEST ALL DAY. THIS IS IN RESPONSE TO THE WYOMING SHORTWAVE. ALSO...EITHER ANOTHER FRONTAL SURGE ASSOCIATED WITH THE SHORTWAVE...OUTFLOW BOUNDARY...OR BOTH PROVIDING SURFACE CONVERGENCE HELP TO THE INCOMING SHORTWAVE. RIGHT REAR QUADRANT OF THE JET IS OVER THE SOUTHERN AREAS EARLY ON. THE PRECIPITATION FORECAST WILL HINGE ON THE TRENDS OF THIS CONVECTION. HOWEVER...BASED ON CURRENT TRENDS IT LOOKS LIKE CONVECTION MAY HAVE PUSHED THROUGH MOST OF THE WESTERN PORTION OF THE FORECAST AREA WITH THE EASTERN PORTION RECEIVING THE BRUNT OF THIS. PRECIPITATION SHOULD SHUT OFF QUICKLY WITH DRY AIR AT MID LEVELS COMING IN BEHIND THIS FEATURE. FRIDAY/FRIDAY NIGHT...SHOULD BE SEEING SHORTWAVE RIDGING AND SUBSIDENCE THROUGH MOST OF THE DAY BEFORE NEXT SHORTWAVE TROUGH MOVES IN FROM THE NORTHWEST. NAM/NGM SHOW A RIGHT REAR QUADRANT OF THE JET MOVING ACROSS DURING THE AFTERNOON. THE GFS/UKMET DO NOT SHOW THIS. WINDS SHIFT AROUND TO THE SOUTH EARLY...AND RAPIDLY INCREASE THE LOW LEVEL MOISTURE...ESPECIALLY OVER THE WESTERN HALF OF THE FORECAST AREA. WILL KEEP SLIGHT CHANCE TO CHANCE OVER THE AREA... ESPECIALLY AT NIGHT. WILL TEND TO GO NEAR TO SLIGHTLY BELOW GUIDANCE. SATURDAY/SATURDAY NIGHT...ANOTHER SHORTWAVE MOVES INTO THE AREA. THIS ONE HAS A SURFACE BOUNDARY ASSOCIATED WITH IT. AFTER IGNORING IT YESTERDAY...MODEL GUIDANCE APPEARS TO HAVE CAUGHT ON TO THIS FEATURE...AND THE POPS HAVE INCREASED. ALSO SURFACE BOUNDARY PUSHES INTO THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA IN THE AFTERNOON...AND THROUGH THE AREA DURING THE EVENING. WILL START THE CHANCE IN THE AFTERNOON...HIGHEST IN THE WEST...AND THEN PUSH IT ACROSS THE AREA. WILL GO WARMEST IN THE SOUTH AHEAD OF THE BOUNDARY. SUNDAY/SUNDAY NIGHT...AT THE SURFACE...POST FRONTAL UPSLOPE WILL KEEP MOISTURE IN PLACE WITH ANOTHER SHORTWAVE COMING THROUGH IN NORTHWEST FLOW ALOFT. WILL AGAIN GO CHANCE STARTING IN THE LATE AFTERNOON. WILL TEND TO GO NEAR TO SLIGHTLY BELOW GUIDANCE DUE TO WET GROUND AND UPSLOPE WINDS. FOR MONDAY THROUGH THURSDAY...MODELS HAVE CONTINUED THEIR GOOD PERFORMANCE AND PREVIOUS TRENDS. IN GENERAL...MODELS ARE MAKING THE WESTERN RIDGE MORE AMPLIFIED AND FURTHER WEST WITH THE RIDGE AXIS. THIS LOOKS REASONABLE CONSIDERING HOW THE FLOW IS TRANSITIONING RIGHT NOW. OVERALL THE GFS DOES THE BEST WITH THIS SCENARIO WITH THE ECMWF NOT TOO FAR BEHIND UNTIL THE END OF THE PERIOD. THE ECMWF BREAKS DOWN THE RIDGE TOO FAST AND IS TOO PROGRESSIVE AT THIS TIME. ALMOST STRAIGHT NORTH FLOW ALOFT THEN WE START TRANSITIONING INTO A MORE NORTHWEST FLOW ALOFT IN THE TUESDAY TO THURSDAY TIME FRAME. AGAIN HARD TO SAY WHAT WILL HAPPEN IN THIS PATTER WITH THE DETAILS ALMOST IMPOSSIBLE TO PREDICT ON THE PRECIPITATION. WILL KEEP SOME KIND OF SLIGHT CHANCE OR LOW CHANCE POPS IN FOR MOST OF THE PERIOD. TEMPERATURES IN THIS FLOW ALOFT WILL NOT WARM TOO MUCH...AND GUIDANCE LOOKS REASONABLE AND WILL PROBABLY GO CLOSE TO. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, Jun 22, 1:53 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1253 PM MDT THU JUN 22 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 0153 PM CDT THU JUN 22 2006 /1253 PM MDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOIST UPSLOPE CONDITIONS WILL PERSIST AS THE NEXT WAVE IN A SERIES OF UPPER LEVEL DISTURBANCES MOVES EAST OF THE ROCKIES. THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE TRI-STATE AREA AS THIS DISTURBANCE PUSHES SOUTHEASTWARD. SOME STORMS COULD BECOME SEVERE WITH ATMOSPHERIC SHEAR PROFILES FAVORING SUPERCELL DEVELOPMENT. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER THERE WILL BE A SLIGHT CHANCE FOR ISOLATED TORNADOES OVER EASTERN COLORADO AND PORTIONS OF EXTREME WESTERN KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF DISTURBANCES WILL CONTINUE TO TRAIN ACROSS THE TRI- STATE REGION IN THE WEST TO NORTHWEST FLOW ALOFT WITH LOW LEVEL UPSLOPE FLOW PUMPING MOISTURE INTO THE REGION. THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LOCKHART/BTS
In the hours before
Special weather statement, Jun 22, 3:19 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT THU JUN 22 2006 COZ091-222045- KIT CARSON COUNTY- 219 PM MDT THU JUN 22 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURLINGTON TO STRATTON TO FLAGLER...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KILLINGSWORTH
Local storm report, Jun 22, 3:23 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 N WINONA 39.12N 101.25W
06/22/2006 E1.00 INCH LOGAN KS TRAINED SPOTTER
&&
SHOEMAKELocal storm report, Jun 22, 3:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
250 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 16 N STRATTON 39.53N 102.60W
06/22/2006 E1.00 INCH KIT CARSON CO PUBLIC
GROUND COVERED
&&
SHOEMAKELocal storm report, Jun 22, 3:53 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 14 S KANORADO 39.13N 102.04W
06/22/2006 SHERMAN KS TRAINED SPOTTER
SNAPPED 6 INCH DIAMETER TREE TRUNK ESTIMATED AT 60MPH
&&
SHOEMAKELocal storm report, Jun 22, 4:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 14 NW SHARON SPRINGS 39.04N 101.94W
06/22/2006 E1.00 INCH WALLACE KS PUBLIC
&&
SHOEMAKELocal storm report, Jun 22, 4:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
323 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 8 N MONUMENT 39.22N 101.00W
06/22/2006 E0.75 INCH THOMAS KS TRAINED SPOTTER
&&
SHOEMAKEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:20 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 22 min |
| Jun 22, 2:53 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| Jun 22, 3:07 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 53 min |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 22, 3:42 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 63 min |
| Jun 22, 4:02 PM CDT | Tornado Warning | GLD | Logan | 24 min |
| Jun 22, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 24 min |
| Jun 22, 4:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 41 min |
| Jun 22, 4:48 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 57 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 42 min |
| Jun 22, 6:22 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 23 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.